MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during the embolization procedure for an external carotid artery avm, after the 8f guiding catheter reached the opening of the external carotid artery, the chikai10 guidewire was used to guide it into the apollo microcatheter (model: 105-5095-000, lot: b798476).Both the microcatheter and guidewire were thoroughly hydrated, and the process was smooth.The microcatheter was advanced via the external carotid artery approach into the malformation nidus.After flushing the microcatheter lumen with normal saline, dmso was injected, followed by onyx glue (model: 105-7000-060, lot: b809303).The injection was performed at a steady rate, and no resistance or catheter blockage was observed.The onyx glue dispersed well.However, during continued injection, onyx glue was found to be leaking from a point approximately 5 cm proximal to the detachment site.The operation was then stopped and the microcatheter was removed.Catheter leak was in the middle section.The catheter was inspected or tested prior to use.The leak was observed during use.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for external carotid artery arteriovenous malformation (avm) embolization.It was noted the patient's vessel tortuosity was moderate.Access vessel was the right femoral artery with a 7mm diameter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported due to the apollo leak, onyx was injected unintentionally in the pretemporal region.As previously noted, the patient had not associated symptoms or other complications.The cause of the catheter leak was not determined.The catheter was removed and the surgery was ended.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition: the apollo catheter was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, and within a plastic glove.Visual inspection/damage location details: no flash or molded voids were observed in the hub; however, the catheter hub was found to be occluded with solidified liquid onyx.The catheter body was found in good condition.The detachable tip was found to be detached and not returned.No other anomalies were observed.Testing/analysis: the total and usable length of the apollo catheter were both unable to be accurately measured, as the detachable tip was not returned for assessment.During testing, the apollo catheter failed to be flushed with water.No further testing was able to be performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿catheter leak¿ was unable to be confirmed; however, the event could not be ruled out.The apollo catheter was returned with the catheter hub occluded with solidified onyx and the detachable tip missing (not returned).A possible cause for a catheter leak is but not limited to catheter rupture/damage/puncture/breaks or separations; however, the root cause was unable to be determined.During testing, the catheter failed to be flushed; therefore, no leak was able to be reproduced.No damage was found on the catheter body that would lead to a possible leak.During testing, the apollo failed to be flushed; therefore, no possible cause was able to be determined.The guidewire used in the procedure and the detachable tip were both not returned; therefore, any contribution the guidewire and/or the detachable tip had towards the catheter leak was unable to be assessed.The chikai10 guidewire was found to be compatible with the apollo microcatheter.It was noted that the patient's vessel tortuosity was moderate.The reported device and any accessory devices were prepared, and the catheter was flushed as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23511449
Report Number2029214-2025-02366
Device Sequence Number15879249
Product Code MFE
UDI-Device Identifier00763000446741
UDI-Public(01)00763000446741(17)270813(10)B798476
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberB798476
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer11/11/2025
01/13/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/08/2025
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight87 KG